Missouri, 2013Damaging Winds in Missouri, June 24, 2013
June 24, 2013 · NWS DVN · 2 events in 1 county or zone
A strong squall line developed ahead of disturbance moving northeastward across northeast Missouri and eastern Iowa. This squall line moved into northeast Missouri in the early afternoon hours and produced wind damage in Scotland County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong squall line developed ahead of disturbance moving northeastward across northeast Missouri and eastern Iowa. This squall line moved into northeast Missouri in the early afternoon hours and produced wind damage in Scotland County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 24, 12:01 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 24, 12:01 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
101 PM CDT MON JUN 24 2013
.SYNOPSIS...
ISSUED AT 445 AM CDT MON JUN 24 2013
CONVECTION HAS DEVELOPED ACROSS THE NE HALF OF THE CWFA EARLY THIS
AM. A STATIONARY FRONT IS DRAPED ACROSS THE NE/KS BORDER TO NORTH
CENTRAL MO BEFORE DIPPING SOUTHWARD. ADDITIONAL STORMS ARE FOUND
ACROSS CENTRAL IOWA AND FURTHER UPSTREAM A BOWING LINE OF STORMS IS
FOUND ACROSS CENTRAL NE.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 445 AM CDT MON JUN 24 2013
MAIN FOCUS WAS ON THE SHORT TERM THUNDERSTORM CHANCES AND HEAVY RAIN
THREAT AREAS TODAY. THE CONVECTIVE AREAS ACROSS NE AND CENTRAL IA
WILL TRACK EASTWARD EVENTUALLY ACROSS THE CWFA. AREAS ALONG AND
NORTH OF I80 WILL HAVE THE BEST CHANCES AT SEEING THE REPEATED
ROUNDS OF THUNDERSTORMS. EACH THUNDERSTORM HAS THE POTENTIAL TO
PRODUCE VERY HEAVY RAINS OF 1 TO 2 INCHES. THAT WITH REPEATED ROUNDS
OF THUNDERSTORMS SOME AREAS COULD SEE 2 TO 4 INCHES WITH LOCALLY
EVEN HIGHER AMOUNTS. DROPPED THE SOUTHERN TIER OF COUNTIES FROM THE
FLASH FLOOD WATCH...WITH THE FOCUS MORE DEFINED TO BE ALONG AND
NORTH OF I80.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 445 AM CDT MON JUN 24 2013
NOT MUCH CHANGE TO THE EXTENDED FORECAST. RAIN CHANCES REMAIN IN
THE FORECAST...ESPECIALLY ACROSS THE NORTHERN HALF OF THE CWFA
THROUGH WED NIGHT/THURSDAY WHEN A COLD FRONT MOVES THROUGH.
RELATIVELY QUIET WEATHER THURSDAY THROUGH SUNDAY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1250 PM CDT MON JUN 24 2013
UNSETTLED AFTERNOON TO SAY THE LEAST FOR THE TERMINALS. CID...DBQ
AND MLI ALL TO GET ROUNDS OF THUNDERSTORMS AND BOUTS OF MVFR TO
IFR CONDITIONS AS THEY/STORMS PASS FROM NOW THROUGH 20Z. THEN A ROUND OF
STRONG TO SVR STORMS TO IMPACT CID...DBQ AND BRL FROM 20Z-01Z OR
SO FROM THE WEST. STRONG VARIABLE WINDS POSSIBLE IN VCNTY OF ALL
TERMINALS WITH THE STORMS THROUGH 00Z TONIGHT. HEAVY RAIN
OCCASIONALLY REDUCING VSBYS TO UNDER A MILE AT TIMES AS WELL THIS
AFTERNOON. HARD TO TIME MVFR TO VFR WINDOWS BETWEEN THE STORMS.
MORE NOCTURNAL STORMS POSSIBLE AGAIN LATER TONIGHT AFTER A MID
EVENING LULL. ..12..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR BENTON-
BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-
JOHNSON-JONES-KEOKUK-LINN-LOUISA-MUSCATINE-SCOTT-WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR BUREAU-CARROLL-
HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-
WHITESIDE.
MO...NONE.
&&
SYNOPSIS...14
SHORT TERM...14
LONG TERM...14
AVIATION...12Hazardous weather outlook, Jun 24, 6:12 AM CST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
712 AM CDT MON JUN 24 2013
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-251215-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
712 AM CDT MON JUN 24 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
SEVERAL ROUNDS OF THUNDERSTORMS WILL MOVE ALONG AND NORTH OF THE
INTERSTATE 80 CORRIDOR THROUGH MUCH OF THE DAY. RAINFALL TOTALS
OF 2 TO LOCALLY OVER 6 INCHES WILL BE LIKELY. AMOUNTS OVER 3
INCHES WILL RESULT IN FLASH FLOODING OF URBAN AREAS AS WELL AS
LOW SPOTS...CREAKS...AND TRIBUTARY RIVERS.
FLASH FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA.
A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS NORTH OF A LINE FROM
OTTUMWA IOWA...TO GALESBURG ILLINOIS...TO LA SALLE ILLINOIS.
SOME OF THE STRONGER THUNDERSTORMS TODAY MAY SURPASS SEVERE LIMITS
PRODUCING QUARTER SIZED HAIL OR LARGE OR DAMAGING WINDS OF 60 MPH
OR MORE.
THE STORM PREDICTION CENTER HAS THE ENTIRE AREA IN A SLIGHT RISK
FOR SEVERE STORMS.
AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ADDITIONAL STORMS ARE EXPECTED TUESDAY THROUGH WEDNESDAY NIGHT.
ANY ADDITIONAL HEAVY RAINS WILL ONLY AGGRAVATE ANY ONGOING
FLOODING CONCERNS OR MAY CREATE NEW ONES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THROUGH LATE THIS AFTERNOON.
REPORTS OF HEAVY RAINFALL OVER 1 INCH AND ANY FLOODING ISSUES
WOULD BE APPRECIATED.
14
In the hours before
Local storm report, Jun 24, 11:08 AM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1208 PM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN SSW ROCK ISLAND 41.48N 90.58W
06/24/2013 M3.30 INCH ROCK ISLAND IL TRAINED SPOTTER
RAINFALL PAST 12 HOURS
1140 AM HEAVY RAIN GALVA 41.17N 90.04W
06/24/2013 M1.70 INCH HENRY IL EMERGENCY MNGR
RAINFALL IN PAST 24 HOURS
&&
TERRYSLocal storm report, Jun 24, 11:13 AM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1213 PM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM FLASH FLOOD IOWA CITY 41.66N 91.54W
06/24/2013 JOHNSON IA TRAINED SPOTTER
RAINING HEAVILY FOR PAST 20 MINUTES. MANY STREETS ARE
FLOODED.
&&
TERRYSLocal storm report, Jun 24, 11:24 AM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1224 PM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM HEAVY RAIN 1 NW DAVENPORT 41.56N 90.61W
06/24/2013 M2.15 INCH SCOTT IA TRAINED SPOTTER
24 HOUR TOTAL.
&&
DLSSpecial weather statement, Jun 24, 11:33 AM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1233 PM CDT MON JUN 24 2013
IAZ066>068-ILZ009-015-241830-
CLINTON-MUSCATINE-ROCK ISLAND-SCOTT-WHITESIDE-
1233 PM CDT MON JUN 24 2013
...THUNDERSTORM WITH HEAVY RAIN AND SMALL HAIL...
AT 1224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONTPELIER...OR 8 MILES SOUTHEAST OF
DURANT...MOVING NORTHEAST AT 25 MPH.
* THE THUNDERSTORM WILL BE NEAR...
DAVENPORT AROUND 1250 PM CDT...
ELDRIDGE AROUND 100 PM CDT...
BETTENDORF AND 6 MILES NORTHWEST OF RIVERDALE AROUND 105 PM CDT...
LE CLAIRE...PORT BYRON AND 6 MILES NORTHWEST OF RAPIDS CITY AROUND
120 PM CDT...
PRINCETON AND CORDOVA AROUND 125 PM CDT...
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 35 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...HEAVY RAIN...ARE EXPECTED WITH THIS
STORM.
IF YOU HEAR THUNDER, MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR
UNTIL THE STORM HAS PASSED.
EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS.
FLASH FLOOD WARNINGS REMAIN IN EFFECT FOR THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY
EVENING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.
LAT...LON 4184 9033 4160 9013 4139 9083 4155 9094
TIME...MOT...LOC 1731Z 243DEG 24KT 4152 9077
DLF
Special weather statement, Jun 24, 12:53 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
153 PM CDT MON JUN 24 2013
IAZ063-064-076-077-087-241945-
IOWA-JEFFERSON-JOHNSON-KEOKUK-WASHINGTON-
153 PM CDT MON JUN 24 2013
...THUNDERSTORMS WITH HEAVY RAIN AND STRONG WINDS...
AT 149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MILLERSBURG TO 10
MILES WEST OF HEDRICK...MOVING EAST AT 30 MPH.
* THUNDERSTORMS WILL BE NEAR...
SIGOURNEY AND NORTH ENGLISH AROUND 205 PM CDT...
WILLIAMSBURG...SOUTH ENGLISH...SIGOURNEY AND HEDRICK AROUND 210 PM
CDT...
MARTINSBURG AROUND 215 PM CDT...
KINROSS AND HARPER AROUND 220 PM CDT...
WELLMAN AROUND 235 PM CDT...
PEA SIZE HAIL...WINDS GREATER THAN 35 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...HEAVY RAIN...ARE EXPECTED WITH THESE STORMS.
EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY
EVENING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.
LAT...LON 4145 9242 4151 9237 4152 9230 4160 9230
4168 9225 4174 9146 4115 9177 4114 9219
4116 9219 4116 9241 4116 9242
TIME...MOT...LOC 1852Z 269DEG 27KT 4161 9217 4118 9247
DLFLocal storm report, Jun 24, 1:27 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
227 PM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL 2 S FAIRFIELD 40.98N 91.96W
06/24/2013 M0.50 INCH JEFFERSON IA TRAINED SPOTTER
0224 PM TSTM WND DMG 2 S FAIRFIELD 40.98N 91.96W
06/24/2013 JEFFERSON IA TRAINED SPOTTER
SNAPPED OFF TREE TOPS WITH SEVERAL BRANCHES DOWN.
&&
GROSSThunderstorm Wind, Scotland
- When
- June 24, 1:29 PM CST
- Where
- Scotland County, 0.69 mi S of Memphis
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.460, -92.170
A trained spotter reported 2 inch diameter tree limbs down. They estimated winds to be 50 mph. The power went out at the time of the report.
Thunderstorm Wind, Scotland
- When
- June 24, 1:34 PM CST
- Where
- Scotland County, 0.69 mi S of Memphis
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.460, -92.170
A trained spotter reported a 3 foot diameter tree was down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Iowa, June 24, 20131 death · $500,000 · EF1 · 21 events
- Hail and Damaging Wind in New Hampshire, June 24, 201330 injured · 1 in hail · 7 events
- Flash Flooding and Hail in Illinois, June 24, 2013$42 million · 52 kt wind · 7 events
- Flash Flooding and Flood in Iowa, June 24 to 25, 2013$3.9 million · 65 kt wind · 56 events
- Tornado and Damaging Winds in Illinois, June 24, 2013$1.3 million · EF0 · 46 events
- Hail and Damaging Winds in Pennsylvania, June 24, 20131 injured · $285,000 · 1 in hail · 15 events
- Hail and Lightning Strike in Florida, June 24 to 25, 2013$600,000 · 0.88 in hail · 2 events
- Tornadoes and Hail in Illinois, June 24, 2013$70,000 · EF1 · 21 events
- Flash Flooding and Hail in New York, June 24, 2013$107,000 · 1.75 in hail · 36 events
- Flash Flood in Kentucky, June 24, 2013$500,000 · 1 event
- Flood and Hail in Massachusetts, June 24, 2013$116,000 · 1 in hail · 17 events
- Flash Flooding and Flooding in Iowa, June 24 to 30, 2013$119,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 462242, 462245.